Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Given Meds. Is now the time to take them?
Mar 3, 2004

Hi. I just received my labs today and was prescribed Cobivir w/ Sustiva. My CD4 636 VL 45314....the doctor says that he thinks they've leveled out and now is the best time to start therapy. What do u think? And will this combination's side effects interfere with my school/work?

Response from Dr. Young

Thanks for your question.

If you aren't acutely infected (meaning that your HIV antibody test is not fully positive), I don't think that I would be recommending starting therapy with a CD4 count that was over 500.

Combivir/efavirenz (Stocrin or Sustiva) is certainly one of the best performing combinations for HIV-- it is generally very well tolerated, especially after the first week or so, when the efavirenz side effects wear off. Typically, I recommend to my patients who start efavirenz, that they start their first dose on a Friday night, so that if you do have some of the disorienting side effects of the medications, that they occur at a time when you can lie low.

Thanks for reading. BY



Previous
Viral Load
Next
i have a question abut aids please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement